MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Date of birth: requested, not provided.Weight: requested, not provided.Ethnicity: requested, not provided.Race: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation- lead tech.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code 11 has been referenced.A review of the device history record and the shipping inspection record of the involved product code/lot# combinations were conducted with no findings.Please see mdr (b)(4) for the importer report.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the doctor used the glidewire through a needle into the pericardium and it appeared that part of it became sheared off.The piece was left in the patient and then appears to be no issues with the patient due to this occurrence.It was not removed.Terumo medical received a user facility medwatch report # (b)(4).The event description states: "pt was on the table having a pericardiocentesis and physician using a terumo guide wire and when the wire was being removed, the distal part of the guidewire was retained in the pericardia! space, physician aware w/ no harm to the patient and image captured on flouro in pt chart." the original intended procedure was a pericardiocentesis.The location where the event occurred was the electrophysiology lab.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section g2.Terumo tmc performed a maude search on 19aug2021.Report number (b)(4) was found and was confirmed to be of the same reported event, and therefore the maude report has been provided.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide an update to the device return date in section d9, update section h3, and to provide the completed investigation results.It was initially reported that the device was available; however, was confirmed not to be available.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Ifu states: do not manipulate or withdraw the glidewire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.It is known that the outer layer of the guidewire m may peel off when the guidewire m is used in combination with a metal needle; it was presumed that the outer layer might have peeled off due to the combination use of the actual sample and a metal needle.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
mary o'neill
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
8002837866
MDR Report Key12202978
Report Number9681834-2021-00132
Device Sequence Number4440454
Product Code DQX
UDI-Device Identifier04987350773197
UDI-Public04987350773197
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue NumberGR3508
Device Lot Number200604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/19/2021
11/05/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/27/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale